Tornadoes · United States · Kentucky · 2019

EF0 tornado, Smith Mills, Kentucky, March 14, 2019

This EF0 tornado ran 1.3 miles across Henderson County on March 14, 2019, touching down at 11:14 AM CDT and reaching 100 yards wide. It killed nobody, and did $4,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 14, 2019
Touchdown
11:14 AM CDT (16:14 UTC)
Lifted
11:15 AM CDT (16:15 UTC)
On the ground
1 minutes
Path length
1.3 miles (2.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$4,000
County
Henderson County
Touchdown point
37.797, -87.777
Lift-off point
37.815, -87.770
Record number
1903141014-01

The damage survey

11 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • damage 200 yard NW of point.
  • Ford Taurus sedan pick up and flipped onto its roof. Car was moved approximately 25 feet.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A strong low pressure system produced multiple weather hazards. Scattered supercell thunderstorms developed ahead of a cold front on the morning and early afternoon of the 14th, producing isolated wind damage, large hail, and several tornadoes. The supercells were preceded by widespread rain and thunderstorms the previous night, which caused some pockets of flooding in western Kentucky. The low pressure center tracked northeast across the Plains to the Great Lakes region.

Several small to medium size trees were uprooted or lost branches. Peak winds were estimated near 75 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

4 minutes of warning. NWS PAH issued a tornado warning for this county at 16:10 UTC, 4 minutes before the tornado touched down, in force until 16:45 UTC.

The county was under a tornado watch, issued at 14:50 UTC and running to 20:05 UTC.

Issued (UTC)ExpiredProductOffice
10:00 UTC00:00 UTCWind AdvisoryPAH
13:26 UTC16:30 UTCFlash Flood WarningPAH
14:34 UTC15:00 UTCTornado WarningPAH
14:50 UTC20:05 UTCTornado WatchPAH
15:25 UTC16:00 UTCTornado WarningPAH
15:39 UTC16:03 UTCTornado WarningPAH
16:10 UTC16:45 UTCTornado WarningPAH
16:17 UTC19:15 UTCFlood WarningPAH
16:19 UTC16:45 UTCTornado WarningPAH
16:32 UTC17:00 UTCTornado WarningPAH
16:47 UTC17:15 UTCTornado WarningPAH
17:09 UTC17:45 UTCTornado WarningPAH
17:24 UTC17:45 UTCTornado WarningPAH
17:38 UTC18:15 UTCTornado WarningPAH
17:56 UTC13:12 UTCFlood WarningPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 12:52 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Mar 14, 3:43 AM CDT, 7 hours 31 minutes earlier.

Area forecast discussion, Mar 14, 3:43 AM CDT, 7 hours 31 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
343 AM CDT Thu Mar 14 2019

.SHORT TERM...(Today through Saturday night)
Issued at 330 AM CDT Thu Mar 14 2019

Currently, the gusts have diminished below 40 mph. A few gusts did
exceed 40 mph recently, but they were associated with the
convective band. Altogether, there has been a diminishing trend
since midnight, when gusts were still in the mid 40s mph,
associated with the band. The short res modeling suggests this
trending will continue thru about daybreak. We loaded a blend of
namnest/hrrr/rap for the timing of the convection this morning,
with some adjustments, to place the peak pops a little further
east than the models, which are just a tad too far west.

The models have some disagreement on the (new) early-mid morning
convective band that will develop as the cold front approaches.
Some of the short res modeling suggests it will be further west,
then blow up east of the Mississippi, while the spectral models
still have it further east. We decided to blend the pops from
higher pops east, to lower pops west, vs the inherited set that
altogether dropped the pops off to the west. Am not comfortable
doing this, until at least we see the surface dew points drop
off/fropa. We're still running 60F or close to it in the Ozarks,
where it should stay til late morning.

The line of convection moving into central Arkansas will
advance/develop northward as it approaches with the eastward
advancing cold front. The models continue to paint an increasingly
high shear atmosphere, and as the front moves in, it should erode
the elevated inversion that inhibited deep layer convection
overnight. This will start to increase the threat for
thunderstorms, including strong to svr, further east, as the
morning wears on. The new SPC day 1 has our eastern counties in
Slight risk, with the Enhanced risk just to our east (touching our
CWA), with damaging winds and a few tornadoes the primary severe
associated hazards.

In addition, gradient gust potential really increases as the
inversion is eroded today. We loaded CONSALL winds/gusts, which
is the high end envelope guidance. It stays below High Wind
Warning criteria...but gusts 50 to 55 mph are possible. Note high
wind watches to warnings to our north/west...and will be
something to consider if we see Warning criteria gusts developing
later today/advancing into our northwest counties. We did extend
Advisory thru 00Z per collab. Start time of 14Z still looks
good/no change.

The event is effectively over/shifted east with the front between
21z-24z today, so no pops after 00Z Friday. High temps will drop a
good 25F from Thursday to Friday. These cooler post frontal temps
then hold into the weekend.

.LONG TERM...(Sunday through Wednesday)
Issued at 330 AM CDT Thu Mar 14 2019

The Ohio river valley will see broad, long wave troffing thru the
extended portion of the forecast, while at the surface, High
pressure is more or less the dominant feature. This should spell
mainly a dry and cool period, as a result. Some energy
occasionally digs into the trof base, and the models have been
consistent in their inconsistency on any qpf/its reflection here.
Removed spotty 15s Sunday afternoon/evening, with a weak front
passing to our northeast, though we did include a mention of
sprinkles in our farthest northeast counties, closer to the energy
source. Collaboratively agreed to remove spotty 15s in the early
week period as well. The only pops we left were for a cold front's
passage Tuesday night-Wednesday. This should be mainly a light
shower/low chance pop event. Critical temps late Tue night/early
Wed morning might lend a little either/or mention, but it should
be brief/of little impact. Below normal 50s/30s will be the rule
thru the period.

&&

.AVIATION...
Issued at 330 AM CDT Thu Mar 14 2019

Cigs range from low MVFR to low VFR, as large body of warm
advection showers/embedded storms moves over terminals early this
morning. Vsbys were restricted to MVFR and even IFR at times in
heavier rains. There should be a lull in activity in next 3 hours
or so, before another uptick as a cold front's associated
convective line develops and translates east later this morning
and into the afternoon. Restricted cigs/vsbys will carry thru the
day, and gusty winds will especially increase again from mid
morning to late afternoon. The front makes passage west to east
during the pm hours, and these restricted cat impacts should
improve markedly thereafter, heading into the Thursday night hours.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
     for ILZ075>078-080>094.

MO...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
     for MOZ076-086-087-100-107>112-114.

IN...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
     for INZ081-082-085>088.

KY...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
     for KYZ001>022.

&&
Hazardous weather outlook, Mar 14, 4:34 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
434 AM CDT Thu Mar 14 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
434 AM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A wind advisory is in effect until 7 pm. Wind gusts 45 to 55 mph
are anticipated today. Refer to the Advisory for additional
details on this hazard.

Thunderstorms will redevelop during the daylight hours, and will
increase their potential for strong or severe storms moving into
the afternoon hours. The Storm Prediction Center has a slight risk
of severe storms along and east of a line extending from the
Wabash river, south through the Land Between the Lakes in western
Kentucky, with an enhanced risk just to our east. Damaging winds
is the main hazard, and a few tornadoes are possible.

Heavy rain causing areal flooding, as well as continued river
flooding, remain hazards as well. Refer to flood warnings and
statements for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty winds and lowering humidity may elevate fire danger Friday
afternoon.

Flooding that continues on area rivers and their tributaries
remains a hazard. Refer to the latest flood warnings and
statements for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today.

In the hours before

Local storm report, Mar 14, 7:34 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 AM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FLOOD            4 NW LONE OAK           37.07N 88.72W
03/14/2019                   MCCRACKEN          KY   TRAINED SPOTTER

            WATER OVER MAXON ROAD.

&&

DWS
Local storm report, Mar 14, 8:23 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 AM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     FLASH FLOOD      3 E HENDERSON           37.85N 87.53W
03/14/2019                   HENDERSON          KY   EMERGENCY MNGR

            *** 2 INJ ***
            WATER RESCUES UNDERWAY ON THE 8900 BLOCK OF
            LARUE ROAD.

&&

DWS
Local storm report, Mar 14, 8:30 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
830 AM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     FLASH FLOOD      3 E HENDERSON           37.85N 87.53W
03/14/2019                   HENDERSON          KY   EMERGENCY MNGR

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3
            E HENDERSON. WATER RESCUES UNDERWAY ON THE
            8900 BLOCK OF LARUE ROAD. UPDATE FROM
            EMERGENCY MANAGER THAT THERE HAVE NOT BEEN
            ANY INJURIES.

&&

DWS
Local storm report, Mar 14, 9:04 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 AM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             2 NNW METROPOLIS        37.18N 88.72W
03/14/2019  E0.88 INCH       MASSAC             IL   PUBLIC

            SEVERAL REPORTS OF DIME TO NICKEL-SIZE HAIL.
            TIME ESTIMATED FROM RADAR.

&&

DWS
Local storm report, Mar 14, 9:42 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
942 AM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 AM     TORNADO          4 NNE LOVELACEVILLE     37.02N 88.80W
03/14/2019                   MCCRACKEN          KY   PUBLIC

            MAJOR DAMAGE REPORTED AT THE INTERSECTION OF
            US 62 AND HIGHWAY 286. TIME ESTIMATED FROM
            RADAR.

&&

DWS
Local storm report, Mar 14, 9:58 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
958 AM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     TORNADO          2 SE HEATH              37.07N 88.77W
03/14/2019                   MCCRACKEN          KY   NWS EMPLOYEE

            TORNADO JUST MISSED THE NWS WFO IN WEST
            PADUCAH.

&&

DWS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 12:00Z

4.2 hours before the tornado, 214 km from the path. March 14, 2019.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -248, lifted condensation level 1075 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 554 square meters per square second, 0 to 6 km bulk shear 55 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-248 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
46 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
695 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.7 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 00:00Z

7.8 hours after it, 214 km from the path. March 15, 2019.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 401 joules per kilogram, CIN -46, lifted condensation level 942 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-03-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 345 square meters per square second, 0 to 6 km bulk shear 76 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-46 J/kg
Surface CAPE
932 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
76 kt
0-1 km bulk shear
37 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.6
0-3 km lapse rate
6.3 K/km

Open this sounding in Storm Lab

The radar

The Evansville,IN radar (KVWX), 51 km away, was scanning. The volume nearest the touchdown began at 16:13 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
13:21 UTCFLASH FLOOD3 E HendersonHenderson, KY*** 2 INJ *** WATER RESCUES UNDERWAY ON THE 8900 BLOCK OF LARUE ROAD.
13:21 UTCFLASH FLOOD3 E HendersonHenderson, KYCORRECTS PREVIOUS FLASH FLOOD REPORT FROM 3 E HENDERSON. WATER RESCUES UNDERWAY ON THE 8900 BLOCK OF LARUE ROAD. UPDATE FROM EMERGENCY MANAGER THAT THERE HAVE NOT BEEN ANY INJURIES.
15:10 UTCTORNADO9.5 Sw of MorganfieldUnion, KY*** 1 INJ *** EF1 TORNADO INTENSITY; PEAK WIND 110 MPH, PATH LENGTH 9.4 MILES, MAXIMUM PATH WIDTH, 100 YARDS. TORNADO TOUCHED DOWN 9.5 MILES SW OF MORGANFIELD AT APPROX. 1010 AM AND LIFTED 2.5 MILES NNW OF MORGANFIELD AT
15:28 UTCTORNADO1 N MorganfieldUnion, KYVIDEO OF TORNADO NEAR MORGANFIELD. TIME ESTIMATED.
16:14 UTCTORNADO0.5 Mile Wnw of Smith MHenderson, KYEF0 TORNADO INTENSITY, PEAK WIND 75 MPH, PATH LENGTH 1.25 MILES, MAXIMUM PATH WIDTH 100 YARDS. TORNADO TOUCHED DOWN 0.5 MILE WNW OF SMITH MILLS KENTUCKY AND LIFTED 1.5 NW OF SMITH MILLS KENTUCKY. SEVERAL SMALL TO MEDIUM
16:31 UTCHAIL 15 Sw MorganfieldUnion, KYPEA TO QUARTER SIZE HAIL.
16:40 UTCTSTM WND DMG1 Wsw HendersonHenderson, KYA FEW TREES DOWN AROUND TOWN. TIME ESTIMATED FROM RADAR.
16:55 UTCHAIL 13 Se SturgisUnion, KYTIME ESTIMATED.
17:20 UTCFUNNEL CLOUD5 Sw RobardsWebster, KYFUNNEL CLOUD REPORTED BETWEEN HIGHWAY 132 AND HIGHWAY 56 NEAR POOLE.
17:41 UTCTORNADO2.75 N of SebreeWebster, KYEF-0 TORNADO MAGNITUDE, PEAK WIND 85 MPH, PATH LENGTH 1.25 MILES, MAXIMUM PATH WIDTH 100 YARDS. TORNADO TOUCHED DOWN 2.75 MILES NORTH OF SEBREE KY (WEBSTER CO.) AND LIFTED 2 MILES SOUTHEAST OF ROBARDS KY (HENDERSON CO.).
18:05 UTCTSTM WND DMG3 Se StanleyDaviess, KYPOWER POLES BLOWN DOWN ON US 60 BETWEEN STANLEY AND OWENSBORO. TIME ESTIMATED.
18:05 UTCTSTM WND DMGStanleyDaviess, KYTREES DOWN.
18:16 UTCTSTM WND DMG2 N SlaughtersWebster, KYDELAYED REPORT. TELEVISION ANTENNA TOWER NEAR A HOME WAS KNOCKED OVER. REPORTED SUBMITTED VIA FACEBOOK. TIME ESTIMATED FROM RADAR.
18:16 UTCTORNADO1 Ne SlaughtersWebster, KYA BRIEF EF-0 TORNADO WITH MAXIMUM ESTIMATED WINDS OF 70 MPH TOUCHED DOWN 1.1 MILES NORTHEAST OF SLAUGHTERS, KY. DAMAGE WAS LIMITED TO DISTURBED STUBBLE IN AGRICULTURAL FIELDS ALONG US 41 NORTH OF SLAUGHTERS. THE TORNADO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are

The other tornadoes of March 14, 2019

31 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 149:18 AM CDTEF2Carlisle, KY16.73001$1.5 million
March 1410:10 AM CDTEF1Union, KY9.91251$60,000
March 1411:27 AM CDTEF0Graves, KY0.775$2,000
March 1412:42 PM CDTEF0Henderson, KY1.2100$8,000
March 142:06 PM EDTEF1Jackson, IN1.240$70,000
March 142:14 PM EDTEF0Washington, IN3.035$30,000
March 141:15 PM CDTEF0Webster, KY2.350$1,000
March 141:51 PM CDTEF0Lake, IN1.575
March 144:10 PM CDTEF1Cullman, AL11.1112
March 145:04 PM CDTEF0Blount, AL2.6115
March 145:05 PM CDTEF1Blount, AL17.21,175
March 145:25 PM CDTEF0Tuscaloosa, AL1.250
March 146:45 PM EDTEF2Shiawassee, MI18.2700$9.8 million
March 146:47 PM EDTEF0Shiawassee, MI6.4100$50,000
March 145:54 PM CDTEF1St. Clair, AL4.7530
March 147:09 PM EDTEF0Genesee, MI8.1125$75,000
March 146:19 PM CDTEF0Perry, AL4.5100
March 146:22 PM CDTEF0Calhoun, AL1.2200
March 147:24 PM EDTEF0Genesee, MI6.575$100,000
March 146:37 PM CDTEF1Perry, AL9.4300
March 146:39 PM CDTEF0Marengo, AL5.1150
March 148:06 PM EDTEF0Floyd, GA1.7150$50,000
March 148:11 PM EDTEF0Stark, OH8.750$100,000
March 148:23 PM EDTEF0Stark, OH1.6100$100,000
March 147:27 PM CDTEF0Dallas, AL2.9300
March 147:39 PM CDTEF0Chilton, AL11.9350
March 148:21 PM CDTEF0Coosa, AL0.640
March 148:44 PM CDTEF1Autauga, AL7.1250
March 148:46 PM CDTEF0Coosa, AL2.1150
March 149:32 PM CDTEF2Elmore, AL8.6650
March 1410:00 PM CDTEF0Randolph, AL4.475

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.